Alert archive / Colorado / Red Flag Warnings in 2014

Red Flag Warning 3, NWS Grand Junction, CO

April 9, 20145 counties in Colorado

NWS Grand Junction, CO issued this red flag warning at Apr 9, 2014, 3:20 PM MDT for 5 counties in Colorado. It took effect at Apr 10, 2014, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2014, 3:20 PM MDT (21:20 UTC)
In effect from
Apr 10, 2014, 1:00 PM MDT
Expired
Apr 10, 2014, 7:00 PM MDT
In force
6 hr
Issued by
NWS Grand Junction, CO

Counties Dolores County, CO, La Plata County, CO, Montezuma County, CO, Montrose County, CO, San Miguel County, CO

The radar

The Grand Junction radar (KGJX), 146 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2014-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2014-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2757 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WWUS85 KGJT 092120
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
320 PM MDT WED APR 9 2014

...RED FLAG WARNING IS IN EFFECT FROM UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR COLORADO FIRE
WEATHER ZONE 207 BELOW 7500 FEET...AND FIRE WEATHER ZONE 290
BELOW 9000 FEET...

...FIRE WEATHER WATCH IS IN EFFECT FROM 1 PM TO 7 PM MDT THURSDAY
FOR GUSTY WINDS...LOW HUMIDITY...HAINES INDEX OF 6...AND DRY
FUELS FOR COLORADO FIRE WEATHER ZONE 207 BELOW 7500 FEET...AND
FIRE WEATHER ZONE 290 BELOW 9000 FEET...

.GUSTY WINDS HAVE DEVELOPED ACROSS THE AREA THIS AFTERNOON AS A
DISTURBANCE PASSES ALONG THE U.S./CANADA BORDER. GUST WINDS WILL
AGAIN DEVELOP THURSDAY AFTERNOON AS A WEAK COLD FRONT STRETCHES
ACROSS NORTHWEST COLORADO. THESE GUSTY WINDS WILL COMBINE WITH LOW
RELATIVE HUMIDITY AND DRY FUELS FOR CRITICAL FIRE WEATHER
CONDITIONS ACROSS PORTIONS OF SOUTHWEST COLORADO WHERE FUELS ARE
DRY. 

COZ207-290-100930-
/O.UPG.KGJT.FW.A.0001.140410T1900Z-140411T0100Z/
/O.NEW.KGJT.FW.W.0003.140410T1900Z-140411T0100Z/
/O.CON.KGJT.FW.W.0002.000000T0000Z-140410T0100Z/
DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA-
320 PM MDT WED APR 9 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER
ZONE 207 BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW 9000
FEET...

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT THURSDAY FOR
GUSTY WINDS...LOW HUMIDITY...HAINES INDEX OF 6...AND DRY FUELS FOR
FIRE WEATHER ZONES 207 BELOW 7500 FEET AND 290 BELOW 9000 FEET...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...
WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT THURSDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 207 DURANGO
  FORECAST AREA BELOW 7500 FEET...AND FIRE WEATHER ZONE 290
  PARADOX VALLEY FORECAST AREA BELOW 9000 FEET.

* WINDS...WEST 10 TO 20 MPH WITH AFTERNOON GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...CONDITIONS WILL BECOME FAVORABLE FOR RAPID FIRE 
  SPREAD AND AN INCREASED CHANCE OF ESCAPE. AGRICULTURAL AND 
  OTHER BURNS SHOULD BE POSTPONED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
6 follow-up statements
285 
WWUS85 KGJT 092220
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
420 PM MDT WED APR 9 2014

...RED FLAG WARNING IS IN EFFECT FROM UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR COLORADO FIRE
WEATHER ZONE 207 BELOW 7500 FEET...AND FIRE WEATHER ZONE
290 BELOW 9000 FEET...

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT
THURSDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE
WEATHER ZONE 207 BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW
9000 FEET...


.GUSTY WINDS HAVE DEVELOPED ACROSS THE AREA THIS AFTERNOON AS A
DISTURBANCE PASSES ALONG THE U.S./CANADA BORDER. GUST WINDS WILL
AGAIN DEVELOP THURSDAY AFTERNOON AS A WEAK COLD FRONT STRETCHES
ACROSS NORTHWEST COLORADO. THESE GUSTY WINDS WILL COMBINE WITH
LOW RELATIVE HUMIDITY AND DRY FUELS FOR CRITICAL FIRE WEATHER
CONDITIONS ACROSS PORTIONS OF SOUTHWEST COLORADO WHERE FUELS ARE
DRY.

COZ207-290-101030-
/O.CON.KGJT.FW.W.0002.000000T0000Z-140410T0100Z/
/O.CON.KGJT.FW.W.0003.140410T1900Z-140411T0100Z/
DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA-
420 PM MDT WED APR 9 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER
ZONE 207 BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW
9000 FEET...
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT
THURSDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE
WEATHER ZONE 207 BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW
9000 FEET...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 207 DURANGO 
  FORECAST AREA AND FIRE WEATHER ZONE 290 PARADOX VALLEY 
  FORECAST AREA.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...7 TO 12 PERCENT.

* IMPACTS...CONDITIONS WILL BECOME FAVORABLE FOR RAPID FIRE 
  SPREAD AND AN INCREASED CHANCE OF ESCAPE. AGRICULTURAL AND 
  OTHER BURNS SHOULD BE POSTPONED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
946 
WWUS85 KGJT 100105
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
705 PM MDT WED APR 9 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT
THURSDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE
WEATHER ZONE 207 BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW
9000 FEET...
...RED FLAG WARNING HAS EXPIRED AT 7 PM MDT TODAY FOR GUSTY
WINDS...LOW HUMIDITY... AND DRY FUELS FOR FIRE WEATHER ZONES 207
AND 290...

.GUSTY WINDS WILL DEVELOP THURSDAY AFTERNOON AS A WEAK COLD FRONT
STRETCHES ACROSS NORTHWEST COLORADO. THESE GUSTY WINDS WILL
COMBINE WITH LOW RELATIVE HUMIDITY AND DRY FUELS FOR CRITICAL FIRE
WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHWEST COLORADO WHERE
FUELS ARE DRY.

COZ207-290-101315-
/O.EXP.KGJT.FW.W.0002.000000T0000Z-140410T0100Z/
/O.CON.KGJT.FW.W.0003.140410T1900Z-140411T0100Z/
DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA-
705 PM MDT WED APR 9 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT
THURSDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE
WEATHER ZONES 207 AND 290...
...RED FLAG WARNING HAS EXPIRED AT 7 PM MDT THIS EVENING FOR
GUSTY WINDS...LOW HUMIDITY... AND DRY FUELS FOR FIRE WEATHER ZONES
207 AND 290...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 207 DURANGO 
  FORECAST AREA AND FIRE WEATHER ZONE 290 PARADOX VALLEY 
  FORECAST AREA.

* WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...6 TO 11 PERCENT.

* IMPACTS...CONDITIONS WILL BECOME FAVORABLE FOR RAPID FIRE 
  SPREAD AND AN INCREASED CHANCE OF ESCAPE. AGRICULTURAL AND 
  OTHER BURNS SHOULD BE POSTPONED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
542 
WWUS85 KGJT 100732
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
132 AM MDT THU APR 10 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT
TODAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE
WEATHER ZONE 207 BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW
9000 FEET...

.GUSTY WINDS WILL DEVELOP THIS AFTERNOON AS A WEAK COLD FRONT
STRETCHES ACROSS NORTHWEST COLORADO. THESE GUSTY WINDS WILL
COMBINE WITH LOW RELATIVE HUMIDITY AND DRY FUELS FOR CRITICAL
FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHWEST COLORADO
WHERE FUELS ARE DRY.

COZ207-290-102215-
/O.CON.KGJT.FW.W.0003.140410T1900Z-140411T0100Z/
DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA-
132 AM MDT THU APR 10 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT TODAY
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER
ZONES 207 AND 290...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 207 DURANGO
  FORECAST AREA BELOW 7500 FEET AND FIRE WEATHER ZONE 290 PARADOX
  VALLEY FORECAST AREA BELOW 9000 FEET.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...CONDITIONS WILL BECOME FAVORABLE FOR RAPID FIRE 
  SPREAD AND AN INCREASED CHANCE OF ESCAPE. AGRICULTURAL AND 
  OTHER BURNS SHOULD BE POSTPONED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT
777 
WWUS85 KGJT 102025
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
225 PM MDT THU APR 10 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT TODAY FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE
207 BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW 9000 FEET...

.DAYTIME MIXING AND A WEAK UPPER DISTURBANCE WAS PRODUCING GUSTY
WINDS ACROSS MUCH OF THE AREA TODAY. THE GUSTY WINDS WILL
DIMINISH QUICKLY THIS EVENING WITH SUNSET.

COZ207-290-110100-
/O.CON.KGJT.FW.W.0003.000000T0000Z-140411T0100Z/
DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA-
225 PM MDT THU APR 10 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER
ZONES 207 AND 290...

* AFFECTED AREA...IN SOUTHWEST COLORADO...FIRE WEATHER ZONE 207
  DURANGO FORECAST AREA...AND FIRE WEATHER ZONE 290 PARADOX
  VALLEY FORECAST AREA.

* WINDS...WEST TO SOUTHWEST 10 TO 15 MPH WITH GUSTS 25 TO 30 MPH.

* RELATIVE HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE SPREAD
  AND AN INCREASED CHANCE OF ESCAPE. AGRICULTURAL AND OTHER BURNS
  SHOULD BE POSTPONED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
296 
WWUS85 KGJT 102025 CCA
RFWGJT

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
225 PM MDT THU APR 10 2014

CORRECTED TO ADD ELEVATION TO THE BULLET STATEMENTS


...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT TODAY FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE
207 BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW 9000 FEET...

.DAYTIME MIXING AND A WEAK UPPER DISTURBANCE WAS PRODUCING GUSTY
WINDS ACROSS MUCH OF THE AREA TODAY. THE GUSTY WINDS WILL
DIMINISH QUICKLY THIS EVENING WITH SUNSET.

COZ207-290-110100-
/O.COR.KGJT.FW.W.0003.000000T0000Z-140411T0100Z/
DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA-
225 PM MDT THU APR 10 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER
ZONE 207 BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW 9000 FEET...

* AFFECTED AREA...IN SOUTHWEST COLORADO...FIRE WEATHER ZONE 207
  BELOW 7500 FEET THE DURANGO FORECAST AREA...AND FIRE WEATHER
  ZONE 290 BELOW 9000 FEET THE PARADOX VALLEY FORECAST AREA.

* WINDS...WEST TO SOUTHWEST 10 TO 15 MPH WITH GUSTS 25 TO 30 MPH.

* RELATIVE HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE SPREAD
  AND AN INCREASED CHANCE OF ESCAPE. AGRICULTURAL AND OTHER BURNS
  SHOULD BE POSTPONED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
625 
WWUS85 KGJT 110056
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
656 PM MDT THU APR 10 2014

COZ207-290-110200-
/O.EXP.KGJT.FW.W.0003.000000T0000Z-140411T0100Z/
DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA-
656 PM MDT THU APR 10 2014

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE
207 BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW 9000 FEET...

WINDS WILL BE DECREASING AND RELATIVE HUMIDITY VALUES WILL BE INCREASING
THROUGH THE REST OF THIS EVENING...ALLOWING THE RED FLAG WARNING
TO BE EXPIRED.

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Apr 9, 10:49 AM MDT, 4 hours 31 minutes earlier.

Area forecast discussion, Apr 9, 10:49 AM MDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1049 AM MDT WED APR 9 2014

.UPDATE...
ISSUED AT 1046 AM MDT WED APR 9 2014

HIGH PRESSURE REMAINS AT THE SURFACE BUT WILL BE WEAKENING AS AN
UPPER TROUGH MOVING EAST ACROSS SOUTHERN CANADA DRAGS A WEAK COOL
FRONT TOWARD OUR AREA. SATELLITE SHOWING A FAIRLY OPAQUE SHIELD OF
HIGH CLOUDS MOVING ACROSS NV/UT...AND HAVE BUMPED UP THE AMOUNT OF
CLOUDS FOR OUR AREA THIS AFTERNOON. THIS MAY SLOW THE DEVELOPMENT OF
GUSTY WINDS FROM MIXING BUT STILL EXPECTING THEM TO OCCUR. THE RED
FLAG WARNING FOR PORTIONS OF SW CO REMAINS IN EFFECT THIS AFTERNOON
THROUGH EARLY EVENING.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 310 AM MDT WED APR 9 2014

THE BROAD UPPER HIGH REMAINS CENTERED IN NW MEXICO BUT IS
FLATTENED TODAY AS A MILD BUT ENERGETIC SYSTEM WORKS THROUGH THE
CANADIAN ROCKIES. THE ASSOCIATED DISORGANIZED POLAR FRONT JET
SAGS INTO WY THIS AFTERNOON AND EVENING PRODUCING A MILD
CONVERGENT-DIVERGENT COUPLET ALONG THE CO-WY BORDER. ISOLATED
CONVECTIVE SHOWERS FORM OVER THE NORTHERN MTNS THIS AFTERNOON AND
EVENING. WITH 700MB TEMPS AT +5C THIS AFTERNOON THESE SHOWERS WILL
BE ALL RAIN.

FOR THE REMAINDER OF THE FORECAST AREA...THE BREAKDOWN OF THE
UPPER LEVEL RIDGE BRINGS WARM AND BREEZY CONDITIONS. 700-600MB
LAYER WEST WINDS INCREASE TO 25KTS THIS AFTERNOON. THE WEAK
SUBSIDENCE INVERSION AT 12KFT YESTERDAY WILL BE ERODED TODAY
ALLOWING DEEPER MIXING. AFTERNOON TEMPERATURES CLIMB TO 10-15
DEGREES ABOVE NORMAL. THE SOUTHERN AND CENTRAL ZONES ALSO REMAIN
VERY DRY RAISING FIRE WEATHER CONCERNS...SEE DISCUSSION BELOW.

UNDER STREAMING HIGH CLOUDS TEMPERATURES STAY VERY MILD TONIGHT.
SHOWERS OVER THE NORTH MAY TURN TO SNOW OVER THE HIGHEST
ELEVATIONS OF THE UINTAS AND ZIRKELS. LITTLE CHANGE EXPECTED ON
THURSDAY WITH CONTINUED WARM AND BREEZY TO WINDY CONDITIONS ACROSS
THE FORECAST AREA AND LIGHT CONVECTIVE SHOWERS ACROSS THE NORTH.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 310 AM MDT WED APR 9 2014

VERY LITTLE CHANGE TO FORECAST THINKING IN REGARDS TO LONG-TERM
FORECAST. SOME VERY ISOLATED SHOWERS ARE POSSIBLE THURSDAY NIGHT IN
RESPONSE TO A WEAK WAVE THAT WILL MOVE ACROSS THE AREA. WITH LITTLE
MOISTURE TO WORK WITH AND VERY LIMITED DYNAMICAL SUPPORT...MEAGER
AMOUNTS ARE EXPECTED AT BEST.

NO PRECIP EXPECTED FRIDAY AS A CLOSED LOW APPROACHES FROM THE WEST
AND A TROUGH APPROACHES FROM THE NW. THE EC AND GFS CONTINUE TO
DISAGREE ON EVOLUTION OF THESE TWO SYSTEMS AS EC FAVORS A DEEPER
TROUGH TO OUR WEST WHILE GFS KEEPS IT FURTHER EAST...LITTLE
CHANGE FROM PREVIOUS MODEL RUNS. INCREASING POPS FROM SATURDAY
AFTN ONWARDS LOOKS GOOD ATTM WITH THE BEST CHANCES FOR PRECIP
LOOKING TO BE SUNDAY.

BY MONDAY...THE CLOSED LOW AND TROUGH WILL HAVE PHASED CREATING A
FAIRLY STRONG COLD FRONT THAT WILL MOVE ACROSS THE MIDWEST ALLOWING
A TRANSITORY RIDGE TO MOVE ACROSS OUR CWA. THIS WILL BE SHORT-LIVED
THOUGH AS ANOTHER AREA OF LOW PRESSURE MOVES ALONG THE CANADIAN/US
BORDER TRAILING A COLD FRONT BEHIND IT AS IT DOES SO. PRE-FRONTAL
PRECIP LOOKS TO START TUESDAY AFTN AND INCREASE AS THE COLD FRONT
APPROACHES LATER ON THAT EVENING AND BEYOND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1046 AM MDT WED APR 9 2014

VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH 18Z THU. LOCAL WIND
GUSTS TO 25 KNOTS CAN BE EXPECTED THIS AFTERNOON AND EVENING
PRODUCING LIGHT TO MODERATE TURBULENCE ESPECIALLY ALONG AND EAST OF
HIGHER TERRAIN. ISOLATED SHOWERS OVER THE NORTHERN MTNS MAY PRODUCE
LOCAL BRIEF OBSCURATIONS THIS AFTERNOON THROUGH THU.

&&

.FIRE WEATHER...
ISSUED AT 310 AM MDT WED APR 9 2014

FUELS ARE CRITICAL IN SW CO SPECIFICALLY IN ZONE 290 BELOW 9000
FT...AND ZONE 207 BELOW 7500 FEET. RH VALUES WILL AGAIN FALL INTO
THE TEENS WEDNESDAY THROUGH FRIDAY AFTERNOONS. THE STRONGEST
WINDS WILL BE FURTHER NORTH WHERE FUELS ARE NOT CRITICAL. THE
LATEST MODELS STILL SUPPORTS DEEP AFTERNOON MIXING PRODUCING WIND
GUSTS OF 25 MPH ACROSS THE VALLEYS OF SW CO. A RED FLAG IS VALID
1PM TO 7PM FOR GUSTY WINDS...LOW RH...DRY FUELS...AND HAINES INDEX
OF 6.

VALLEY WINDS WILL DIE OFF QUICKLY TOWARDS SUNSET WHILE SLOPES
WILL CONTINUE TO SEE MIXING GRADIENT WINDS. RH RECOVERY TONIGHT
WILL BE POOR. THURSDAY THE AFTERNOON WIND GUSTS WILL AGAIN BE
CLOSE TO RED FLAG CRITERIA. A FIRE WEATHER WATCH IS IN EFFECT FOR
THURSDAY 1 PM TO 7 PM.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR COZ205-207.

     FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR COZ205-207.

UT...NONE.
&&

UPDATE...JAD
SHORT TERM...JOE
LONG TERM...TGR
AVIATION...TGJT
FIRE WEATHER...JOE
Hazardous weather outlook, Apr 9, 5:58 AM MDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
558 AM MDT WED APR 9 2014

COZ001>014-017>023-UTZ022>025-027>029-101200-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
558 AM MDT WED APR 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

DRY FUELS...GUSTY WINDS AND LOW HUMIDITIES WILL LEND THEMSELVES TO
CRITICAL FIRE WEATHER CONDITIONS TODAY AND POSSIBLY AGAIN TOMORROW
FOR SOUTHERN PORTIONS OF WESTERN COLORADO. BECAUSE OF THESE
CONDITIONS...A RED FLAG WARNING IS IN EFFECT TODAY AND A FIRE
WEATHER WATCH IS IN EFFECT TOMORROW FOR SIMILAR CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME LIGHT SHOWERS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT AS A
WEAK DISTURBANCE GRAZES NORTHERN ZONES. THE NEXT CHANCE FOR
SIGNIFICANT PRECIPITATION WILL BE SATURDAY INTO SUNDAY AS TWO
DISTURBANCES MOVE OVER THE AREA. AFTER THAT...AN APPROACHING COLD
FRONT WILL INCREASE PRECIPITATION CHANCES TUESDAY AND BEYOND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 11:27 PM MDTFire Weather WatchGJTDolores, La Plata, Montezuma, Montrose, San Miguel16 hr

Nearby

Red Flag Warnings in Colorado, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.